Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this red flag warning at Jul 19, 2022, 2:47 AM CDT for 10 counties in Texas. It took effect at Jul 19, 2022, 10:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 2:47 AM CDT (07:47 UTC)
- In effect from
- Jul 19, 2022, 10:00 AM CDT
- Expired
- Jul 20, 2022, 12:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Shreveport, LA
Counties Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted.
699 WWUS84 KSHV 190747 RFWSHV URGENT - FIRE WEATHER MESSAGE National Weather Service Shreveport LA 247 AM CDT Tue Jul 19 2022 TXZ096-097-108>112-124-125-136-191600- /O.NEW.KSHV.FW.W.0002.220719T1500Z-220720T0500Z/ Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Smith- 247 AM CDT Tue Jul 19 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... The National Weather Service in Shreveport has issued a Red Flag Warning, which is in effect from 10 AM this morning to midnight CDT tonight. * AFFECTED AREA...Fire Weather Zone 096 Red River, Fire Weather Zone 097 Bowie, Fire Weather Zone 108 Franklin, Fire Weather Zone 109 Titus, Fire Weather Zone 110 Camp, Fire Weather Zone 111 Morris, Fire Weather Zone 112 Cass, Fire Weather Zone 124 Wood, Fire Weather Zone 125 Upshur and Fire Weather Zone 136 Smith. * TIMING...Most dangerous in the afternoon, with higher wind speeds and lower MinRH values. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Between 100-108 degrees. * IMPACTS...Wildfires will have the potential to grow and spread rapidly. Any activities that could start a wildfire should be avoided. Burning of any kind is strongly discouraged and may be unlawful in some counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 44
1 follow-up statement
997 WWUS84 KSHV 191548 RFWSHV URGENT - FIRE WEATHER MESSAGE National Weather Service Shreveport LA 1048 AM CDT Tue Jul 19 2022 ...RED FLAG WARNING IN EFFECT THROUGH MIDNIGHT CDT TONIGHT.... TXZ096-097-108>112-124-125-136-200000- /O.CON.KSHV.FW.W.0002.000000T0000Z-220720T0500Z/ Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Smith- 1048 AM CDT Tue Jul 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * AFFECTED AREA...Fire Weather Zone 096 Red River, Fire Weather Zone 097 Bowie, Fire Weather Zone 108 Franklin, Fire Weather Zone 109 Titus, Fire Weather Zone 110 Camp, Fire Weather Zone 111 Morris, Fire Weather Zone 112 Cass, Fire Weather Zone 124 Wood, Fire Weather Zone 125 Upshur and Fire Weather Zone 136 Smith. * TIMING...Most dangerous in the afternoon, with higher wind speeds and lower MinRH values. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...FROM 100 to 108 Degrees. * IMPACTS...Wildfires will have the potential to grow and spread rapidly. Any activities that could start a wildfire should be avoided. Burning of any kind is strongly discouraged and may be unlawful in some counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 05
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Jul 19, 12:41 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 19, 12:41 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1241 AM CDT Tue Jul 19 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 235 PM CDT Mon Jul 18 2022
Upper-level ridge centered across the Four Corners region to
continue to intensify with the ridge axis to extend eastward
into Texas and across the ArkLaTex into Mississippi by Tuesday
night. Subsidence associated with the upper-ridge will maintain
the ongoing hot pattern. Afternoon high temperatures on Tuesday
are forecast to range from around 100 degrees across north
Louisiana to around 107 degrees across the I-30 corridor. The
combination of heat and humidity will drive heat index values
into advisory criteria across much of the region with portions of
southeast Oklahoma and adjacent areas of northeast Texas and
southwest Arkansas forecast to climb into excessive heat warning
criteria as heat index values surpass 110 degrees.
Aside from the heat headlines, the short term will be
characterized by mainly dry conditions with south winds averaging
around 10 mph on Tuesday with slightly lesser wind speeds
overnight. Overnight low temperatures to average in the upper 70s
to around 80 degrees both nights. /05/
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 235 PM CDT Mon Jul 18 2022
Wednesday will see the apex of this first phase of the blazing heat
wave, with the latest model guidance projecting nearly all area
sites to be blistering above 100 degrees during the afternoon hours.
The orientation of the upper level ridge will continue to see the
warmest sites in southeast Oklahoma and northeast Texas, with
current estimates aiming at scorching highs of 106. The Excessive
Heat Warning in effect for Tuesday will most likely need to be
continued into Wednesday, if not also expanded.
Thursday will see a very slight relief as the aforementioned ridge
backs off just enough to the west to allow for a return of PoPs
consistent with a slight chance of showers and thunderstorms across
our easternmost zones of north central Louisiana during the
afternoon. Highs throughout these eastern zones may "only" reach the
mid to upper 90s, with sites westward likely just hitting the
century mark again. Calling this a break from the sweltering warmth
would technically be accurate, for while it won't feel much cooler,
it will be the relatively cool day in the forecast period, as Friday
will see the ridge build back in into the weekend, with the ovenlike
heat returning in force, at least matching Wednesday's highs with
increasingly coalescent temperatures through the weekend and into
early next week. /26/
&&
.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Tue Jul 19 2022
VFR conditions and mostly clear skies should prevail at all
terminals for the duration of this TAF cycle. After sunrise,
southwesterly winds will increase in speed to between 10 and 15
kts with a few gusts between 20 and 25 kts, especially across East
Texas. Speeds may diminish slightly after 20/00z, but a few gusts
are expected to persist.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 104 81 100 / 0 0 10 10
MLU 79 101 78 97 / 0 0 10 20
DEQ 79 105 77 101 / 0 0 10 10
TXK 82 105 81 101 / 0 0 10 10
ELD 78 99 78 95 / 0 0 10 10
TYR 79 105 80 101 / 0 0 10 10
GGG 79 104 78 100 / 0 0 10 10
LFK 77 102 78 100 / 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ072-073.
Excessive Heat Warning until 7 PM CDT this evening for ARZ050-
051-059>061-070-071.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Excessive Heat Warning until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ126-136>138-
149>153-165>167.
Excessive Heat Warning until 7 PM CDT this evening for TXZ096-
097-108>112-124-125.
&&
SHORT TERM...09
LONG TERM....44
AVIATION...09Hazardous weather outlook, Jul 18, 4:56 AM CDT, 21 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 456 AM CDT Mon Jul 18 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 456 AM CDT Mon Jul 18 2022 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Hot and humid conditions are once again anticipated today. Widespread heat index values above 105 degrees this afternoon have prompted a Heat Advisory that remains in effect until 7 PM tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerously hot conditions will continue across the area this week. Heat headlines will likely be needed for most of the workweek, including Excessive Heat warnings. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 44
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.